Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 147, NWS Tallahassee, FL

July 15, 2013Clay County, Quitman County, Randolph County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2013, 5:05 PM EDT for Clay County, Quitman County, Randolph County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2013, 5:05 PM EDT (21:05 UTC)
Expired
Jul 15, 2013, 5:45 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Clay County, GA, Quitman County, GA, Randolph County, GA

The radar

The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS52 KTAE 152105
SVRTAE
GAC061-239-243-152145-
/O.NEW.KTAE.SV.W.0147.130715T2105Z-130715T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT MON JUL 15 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLAY COUNTY IN SOUTHWEST GEORGIA...
  EASTERN QUITMAN COUNTY IN SOUTHWEST GEORGIA...
  RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF CUTHBERT...

* UNTIL 545 PM EDT

* AT 503 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CUTHBERT...
  OR NEAR PACHITLA...AND MOVING WEST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WADES...WHITE HOUSE...RANDOLPH CO A/P...COLES...PETERSON HILL...
  SPRINGVALE...SPRINGVALE STATION...UNION...MORRIS...COTTON HILL...
  WATSON CROSSROADS...MOORES CROSSROADS...HATCHER...GARNERSVILLE AND
  CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3167 8503 3194 8501 3185 8462 3171 8462
TIME...MOT...LOC 2105Z 095DEG 20KT 3180 8473

$$

18-WOOL
2 follow-up statements
941 
WWUS52 KTAE 152119
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT MON JUL 15 2013

GAC061-239-243-152145-
/O.CON.KTAE.SV.W.0147.000000T0000Z-130715T2145Z/
RANDOLPH GA-QUITMAN GA-CLAY GA-
519 PM EDT MON JUL 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL CLAY...EASTERN QUITMAN AND WESTERN RANDOLPH
COUNTIES...

AT 517 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WHITE HOUSE...OR NEAR CUTHBERT...MOVING 
WEST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLES...PETERSON HILL...SPRINGVALE...SPRINGVALE STATION...UNION...
MORRIS...COTTON HILL...WATSON CROSSROADS...MOORES CROSSROADS...
HATCHER...GARNERSVILLE AND CROSSROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE INSIDE A 
STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3188 8475 3175 8474 3167 8503 3194 8501
TIME...MOT...LOC 2118Z 095DEG 20KT 3181 8481

$$

18-WOOL
382 
WWUS52 KTAE 152135
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT MON JUL 15 2013

GAC061-243-152145-
/O.CAN.KTAE.SV.W.0147.000000T0000Z-130715T2145Z/
RANDOLPH GA-CLAY GA-
535 PM EDT MON JUL 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY AND
NORTHWESTERN RANDOLPH COUNTIES IS CANCELLED...

LAT...LON 3191 8491 3179 8492 3179 8502 3194 8501
TIME...MOT...LOC 2135Z 072DEG 12KT 3184 8493

$$

GAC239-152145-
/O.CON.KTAE.SV.W.0147.000000T0000Z-130715T2145Z/
QUITMAN GA-
535 PM EDT MON JUL 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN QUITMAN COUNTY...

AT 531 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR UNION...MOVING WEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRIS...HATCHER AND CROSSROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE INSIDE A 
STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3191 8491 3179 8492 3179 8502 3194 8501
TIME...MOT...LOC 2135Z 072DEG 12KT 3184 8493

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:52 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 15, 3:52 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT Mon Jul 15 2013

.NEAR TERM [Through Tonight]...
An upper level high remains centered over Ohio this afternoon and is
ridging southward to FL. This ridge has shunted the retrograding
upper low all the way over the the TX Panhandle. A TUTT is noted
over the Bahamas. Surface high pressure is centered over the Mid
Atlantic states with an inverted trough off the east coast of FL.
Deep layer easterly flow on the southern end of the ridges is
evident in morning soundings and recent VWP data and is transporting
scattered showers and thunderstorms westward from the Atlantic into
the forecast area. Isolated showers are also moving west across the
FL Panhandle coastal waters. The wave east of FL will move west
across the state and eastern Gulf of Mexico through tonight. Highest
PoPs this afternoon will be over our South Central GA zones. This
evening, PoPs lower to the slight to low chance category, slightly
higher over the waters. After midnight, and convection should be
limited to the marine area. There are no severe weather or flooding
concerns with any of this activity. Overnight lows will be near
normal in the lower 70s.

&&

.SHORT TERM [Tuesday Through Wednesday Night]...
Deep layer ridging will be will dominate much of the short term
period, with an anomalously high pressure over central Indiana. The
ridge position is such that our area will be in easterly flow
regime through Thursday. Latest model guidance is in good
agreement that this easterly flow will advect much drier air over
our area. Thus rain chances will be slightly below climatological
normals through Thursday which is good news for our area, which
has seen very large amounts of rain over the past couple of
weeks. The highest chance for seeing an isolated afternoon shower
will be in the far eastern Florida counties where the Atlantic and
Gulf sea breezes could potentially collide. Temperatures will
around normal with highs in the lower 90s and lows in the lower
70s.

&&

.LONG TERM [Thursday through Monday]...
By the start of the long term period, we will be transitioning to
a more southeasterly flow as the high pressure currently over the
Ohio Valley weakens and Bermuda high builds to our west. A weak TUTT
low currently east of the northern Bahamas will slowly move
westward, and make its way into our area around Friday night. It
will then be picked up by an southward digging trough and eject
northeastward. Thus have enhanced PoPs slightly for the weekend and
start of next week to reflect these features influences.

&&

.AVIATION...
[through 18 UTC Tuesday] A weak easterly wave in a continuing moist
airmass will support scattered convection moving from east to west
across northern FL, SW GA, and SE AL this afternoon and evening
through about 02Z. The flow will keep showers and storms moving at
15-20kt. A similar pattern will be seen Tuesday. Expect generally
VFR conditions with moderate easterly surface winds along with
scattered showers and thunderstorms. From 08Z-14Z there will be
widespread low/IFR cigs as stratus redevelops in the moist air mass.

&&

.MARINE...
High pressure over the Ohio Valley will keep our area in a
easterly flow regime. Tonight expect enhanced easterly winds at
cautionary levels. Models are indicating that winds could reach
small craft advisory levels. At this time confidence is low on
raising winds to advisory levels. but it may be possible later.
Beginning Wednesday we will start to transition into typical
summertime seas and winds.

&&

.FIRE WEATHER...
Red flag conditions are not expected through the forecast period.

&&

.HYDROLOGY...
With drier air finally forecast to overspread the region from east
to west over the next day or so, rain chances and coverage will
dwindle each afternoon through Thursday. Additionally, deep layer
flow will at least have some eastward component around 20 or so
knots, resulting in progressive storm motions and a decreased risk
for localized flooding within storms that do develop. In general, we
will be transitioning back into a more typical summertime pattern.
Thus, expect area rivers to have time to recover, or fall back below
flood stage by the end of the week. The only notable exception is
the Choctawhatchee, where the most rain has fallen over the past
couple of weeks. Here, the river will take some extra time to begin
to subside, and is not forecast to fall out of flood stage near
Bruce, Geneva, or Caryville until sometime next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   73  90  72  93  71 / 30  30  20  20  10
Panama City   74  88  75  89  76 / 30  30  20  10  10
Dothan        71  90  71  92  72 / 30  30  20  10  10
Albany        72  91  72  92  72 / 20  30  20  10  10
Valdosta      72  91  70  92  71 / 20  40  20  20  10
Cross City    70  91  70  93  71 / 30  40  20  30  10
Apalachicola  76  87  76  87  76 / 30  30  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Wool
SHORT TERM...Navarro/Harrigan
LONG TERM...Navarro/Harrigan
AVIATION...Hollingsworth
MARINE...Navarro/Harrigan
FIRE WEATHER...Wool
HYDROLOGY...Harrigan

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.